Worst Experience of my Life!!. - Redlands, CA

Okay...I am not gonna bash accutane, and tell...

Okay...I am not gonna bash accutane, and tell anyone not to do it because I know it works out great for some people. I am just going to tell you guys my story.
I was 17 years old at the time of starting accutane. I had terrible, painful, cystic acne.
Trust me when I say I had tried EVERYTHING before I resorted to accutane. I tried every acne treatment, every antibiotic, every topical cream, you name it!.
So I had finally resorted to accutane...I was on it for 6 months.

Let me tell you....I had TERRIBLE side effects on this medication... I don't even know where to begin.

-DRY SKIN: This sucked, and was impossible to hide. It hurt every single time I smiled or laughed. It also looked horrible.

-DRY LIPS: Wasn't too terrible to deal with. It was just annoying because they'd crack and bleed and hurt. But this was the least of my issues.

-RASHES: I had rashes alllllll up and down my arms. It was so painful and hurt so bad, and looked horrible!. It was soooo embarrassing to walk around with. Applying lotion to these rashes was soooo painful. It burned terribly because these rashes were so dry.

-BAD NIGHT VISION: I couldn't see anything at night. Even wearing my contacts/glasses. so I couldn't drive at night for 6 months.

-EMOTIONAL CHANGES: This medication...it made me a nutcase let me tell you.
I am known for being very happy, very friendly, very outgoing etc...accutane made me get angry SO quick. I'd snap so fast over everything. And I'm not known to yell or get angry...but it happened...and I'd get SO upset over EVERYTHING. I cried like 2 times a day the entire time I was on accutane it was horrible ):

-JOINT PAINS: This was one of the worst side effects. I play sports (softball/volleyball) and oh. My. Goodness. I had never been in so much pain in my entire life!. My back, my hips, my knees....it was TERRIBLE and sooooo painful!! I do NOT recommend if you play sports.

-HAIRLOSS!!!!.: This...was by far the most devastating side effect for me..pre accutane I had GORGEOUS long thick hair..accutane caused me to loose 75% of my hair. I'm not at all exaggerating. It left me with thin, weak hair. It never grew back. You can still easily see my scalp and I BARELY have any hair left on my head...I have to spend HOURS on my hair to Make it look like I have any..I had to cut it short, and dye it dark to make it look fuller..I'm sooooo depressed over the state of my hair STILL..so i basically switched acne for being bald...and being a 19 year old female and having so little hair is devastating...don't believe the "temporary hair loss" it is very much permanent.

The accutane DID get rid of my acne for almost a year. However recently it started to come back. It isn't as bad as before, it isn't cystic...but it's still there and it's a lot there..
So I lost all of my hair for no reason at all....I have to deal with being bald, and acne.

My derm tried to get me to go on it again....ummmmm....NO?!. Never...

So for ME accutane was not at all worth it....it was a terrible terrible experience. And if you do decided to go on accutane, or you are currently on accutane...I hope that you don't have a terrible experience as I did, and I hope that it works for you from the bottom of my heart!!.

3 Comments

Thank you for taking the time to share your experience with Accutane. It's horrible that you experienced all the worst side effects, especially your hair loss! I understood that in most cases it's not permanent - does your hair continue to fall out? Have you tried any treatment for hair loss?

Here is an FAQ from our Doctors regarding the hair loss:

ACCUTANE AND HAIR LOSS


  • Reply
My hair doesn't fall out anymore. It's just crazy thin now/: & I've tried prenatal pills, nourage pills, and nioxin..I havent had any hair regrowth at all)): it really sucks. I will definitely check out the FAQ thank you very much (:
You're welcome :)

Have you ever tried scalp massaging?
Ingrid Trinkle

1 out of 5 stars Overall rating
Was this review helpful?